MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME EX BIOPSY SYSTEM; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME EX BIOPSY SYSTEM; BIOPSY INSTRUMENT
Model Number HH11BEX
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Laceration(s) (1946); Injury (2348)
Date of Event 05/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mammotome ex probe is a sterile, single patient use instrument that may be used with imaging guidance, such as ultrasound, to obtain tissue samples from the breast for diagnostic analysis of breast abnormalities.The device was returned to devicor medical products, inc.For evaluation.The device was received in two pieces.User reported that the device was removed from the physician's finger by cutting the probe with a cast saw.Our evaluation noted pieces of glove found twisted around the cutter.The probe is cut through the tissue collection area which cut through the cutter, lower lumen, and the probe housing.The cutter is forward approximately 1.6 inches from the sampling area but not visible in the aperture.Multiple attempts were made to get additional incident information from the user facility without success.They report that the physician is doing well.No information provided regarding medical intervention required.Without further incident details we are not able to determine root cause for the reported incident.Instructions for use state: "sterile forceps may be used to aid in removing the specimen from the knockout tube or distal end of the specimen collection chamber".And warn: "do not place any instruments or objects in the specimen collection chamber when the cutter is moving".
 
Event or Problem Description
Devicor medical products, inc.Received a report from a user facility stating, "during the procedure the physician had her finger stuck in the ex probe between the cutter and the end of the collection chamber.She was unable to remove her finger, the cutter was advanced forward and lodged so her finger could not be removed.When it jammed they had an error on the device so they shut it off and removed the probe from the breast." the user contacted devicor for information on how to remove the probe from the physician's finger.The user was instructed to remove the probe from the holster and advised to seek assistance with removal of the probe from the physician's finger in the emergency department.The probe was removed from the physician's finger in the emergency room.This has been documented in our systems as record # (b)(4).

Brand Name
MAMMOTOME EX BIOPSY SYSTEM
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key8741337
Report Number3008492462-2019-00029
Device Sequence Number2637751
Product Code KNW
UDI-Device Identifier10841911100949
UDI-Public(01)10841911100949(17)240221(10)F11908410D
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K033700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2024
Device Model NumberHH11BEX
Device Catalogue NumberHH11BEX
Device Lot NumberF11908410D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;